Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 14, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 10, 2007, 3:02 PM EDT for Union County, Pennsylvania. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2007, 3:02 PM EDT (19:02 UTC)
- Expired
- May 10, 2007, 4:15 PM EDT
- In force
- 73 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Union County, PA
The radar
The State College radar (KCCX), 77 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 12:17 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 101903
SVRCTP
PAC119-102015-
/O.NEW.KCTP.SV.W.0014.070510T1902Z-070510T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
302 PM EDT THU MAY 10 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN UNION COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 415 PM EDT
* AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
MILES NORTH OF SAND BRIDGE STATE PARK TO R.B. WINTER STATE PARK TO
11 MILES SOUTHWEST OF R.B. WINTER STATE PARK...AND MOVING EAST AT
25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
R.B. WINTER STATE PARK AROUND 315 PM EDT...
SAND BRIDGE STATE PARK AND ALLENWOOD AROUND 335 PM EDT...
SPRUCE RUN RESERVOIR AROUND 340 PM EDT...
FOREST HILL AROUND 345 PM EDT...
NEW COLUMBIA...LEWISBURG AND LINNTOWN AROUND 400 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 196 AND 210.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF
SEVERE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4109 7710 4101 7721 4092 7740 4093 7711
4095 7687 4112 7686
$$
FORECASTER: LAMBERT/GRUMM1 follow-up statement
000
WWUS51 KCTP 101947
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
342 PM EDT THU MAY 10 2007
PAC119-102015-
/O.CON.KCTP.SV.W.0014.000000T0000Z-070510T2015Z/
UNION PA-
342 PM EDT THU MAY 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHERN AND EASTERN UNION COUNTY...
AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WERE
LOCATED FROM 6 MILES NORTHWEST OF NEW COLUMBIA...TO FOREST
HILL...TO 3 MILES WEST OF MIFFLINBURG...MOVING EAST AT 25 MPH.
THE STORMS WILL REACH ROUTE 15 FROM NEAR NEW COLUMBIA TO LEWISBURG
BETWEEN 4 PM AND 415 PM.
THE THUNDERSTORMS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE
45 AND ROUTE 15.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4109 7710 4101 7721 4092 7740 4093 7711
4095 7687 4112 7686
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 1:02 PM EDT, 2 hours earlier.
Area forecast discussion, May 10, 1:02 PM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 102 PM EDT THU MAY 10 2007 .SYNOPSIS... A SLOW MOVING TROUGH OF LOW PRESSURE WILL PUSH INTO PENNSYLVANIA FROM THE WEST LATE TODAY AND TONIGHT. A COLD FRONT WILL THEN SWEEP SOUTHEAST ACROSS THE REGION ON FRIDAY. A HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT OVER THE WEEKEND. ANOTHER COLD FRONT IS LIKELY BY TUESDAY OR WEDNESDAY OF NEXT WEEK. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... UPDATED TO ADD IN THE SVR THUNDERSTORM WATCH THROUGH 8 PM FOR MOST OF OUR COUNTIES. CURRENT CONVECTION BLOSSOMING AND BEING ENHANCED BY BOTH DAYTIME HEATING AND DRY PUNCH ALOFT...AS EXPECTED. SHEAR VALUES REMAIN LOW...BUT CAPES DO GET RATHER POSITIVE ON NAM SOUNDINGS WITH CLOSE TO 1500 J/KG AT IPT LATE THIS AFTN. AGAIN...WINDS ALOFT RATHER WEAK WITH ABOUT 35KTS MAXIMUM AND THAT IS VERY HIGH IN THE STORMS...BUT EVAPORATIVE COOLING AND DOWNDRAFTS DRIVEN BY INSTABILITY COULD COMBINE FOR GUSTY WINDS...AND TEMP PROFILE FAVORABLE FOR SMALL HAIL. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM FRIDAY/... SYNOPTIC SCALE FORCING WILL BE WANING TONIGHT...AS WEAKENING SHORTWAVE PUSHES INTO NEW ENGLAND. HOWEVER...WEAK SFC TROUGH WILL BE THE FOCUS FOR LINGERING CONVECTION OVERNIGHT ACROSS EASTERN PA. SFC TROUGH WILL PUSH EAST OF CENTRAL PA BY EARLY FRIDAY AM..SHUNTING DEEPEST MOISTURE SOUTHEAST OF OUR REGION. THEREFORE...HAVE LOWERED POPS SOMEWHAT ON FRIDAY. COLD FRONT STILL ON TRACK TO SWEEP THRU THE STATE BY LATE FRIDAY...BUT BEST CHC OF CONVECTION WILL BE ALONG OR SOUTH OF THE MASON-DIXON LINE...WHERE PWATS PROGGED TO REMAIN NR 1 INCH. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... MODEL UNCERTAINTIES DEVELOP WITH REGARDS TO STRENGTH OF SHORTWAVE SAT/SAT NITE. SHARPER GFS VERSION COULD PRODUCE A WAVE ON FRONTAL BOUNDARY JUST SOUTH OF PA. LATEST ENSEMBLE PLUME DATA CLEARLY SUGGESTS THIS REMAINS A LOW PROBABILITY. HOWEVER...FEEL LOW POPS ARE NEEDED LATE SATURDAY ACROSS THE SOUTHEAST GIVEN THE OPER GFS SOLUTION. 00Z MREF DATA INDICATES DRY WX SUNDAY AND MONDAY AS LARGE CANADIAN HI PRES SYSTEM BUILDS SE ACROSS PA. HAVE BEGUN TO LOWER TEMPS FOR SUNDAY NIGHT. LOW PWATS AND SFC HIGH PRES DIRECTLY OVERHEAD SHOULD PROVIDE CONDITIONS FOR GOOD RADIATIONAL COOLING. A ROUND OF SHWRS/TSTMS IS POSSIBLE AROUND TUESDAY OF NEXT WEEK WITH ARRIVAL OF NEXT COLD FRONT. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... THUNDERSTORMS FIRING UP ALL OVER THE REGION...AND WILL CREATE LOCAL MVFR VISBYS AND GUSTY WINDS IN AND NEAR THE THUNDERSTORMS. POCKETS OF IFR DIRECTLY UNDER THE STORMS ARE POSSIBLE. THESE STORMS WILL LAST THROUGH THE EVENING HOURS AS A SURFACE TROF PUSHES TO THE EAST THROUGH CENTRAL PA. AFTER 00-03Z THIS EVENING...THINGS SHOULD BE DYING OFF...BUT A FEW SHOWERS COULD LINGER AS THE REAL COLD FRONT IS NOT SLATED TO MOVE THROUGH UNTIL FRIDAY MORNING. LINGERING MOISTURE COULD CREATE DENSE FOG AT AREA TERMINALS THAT RECEIVE RAINFALL THIS AFTERNOON. DRY WEATHER WITH VFR SKIES SHOULD THEN LAST THROUGH THE WEEKEND. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...FITZGERALD NEAR TERM...DANGELO SHORT TERM...FITZGERALD LONG TERM...FITZGERALD/RXR AVIATION...DANGELO
Hazardous weather outlook, May 10, 12:24 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1224 PM EDT THU MAY 10 2007 PAZ004-005-010-011-017-024-033>036-064>066-111630- WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-BEDFORD-FULTON- FRANKLIN-ADAMS-YORK-LANCASTER- 1224 PM EDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-012-018-019-025>028-037-041-042-045-046-049>053-056>059-063- 111630- POTTER-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- 1224 PM EDT THU MAY 10 2007 ...SEVERE THUNDERSTORM WATCH 264 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 10, 12:43 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1243 PM EDT THU MAY 10 2007 PAZ012-018-101745- NORTHERN CENTRE-NORTHERN CLINTON- 1243 PM EDT THU MAY 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRE AND CLINTON COUNTIES... AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES NORTHWEST OF BELLEFONTE...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR WESTPORT AROUND 115 PM...HYNER AND GLEN UNION AROUND 130 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 120. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER:RHG
Special weather statement, May 10, 1:19 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 119 PM EDT THU MAY 10 2007 PAZ012-101815- NORTHERN CLINTON- 119 PM EDT THU MAY 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT CLINTON COUNTY THROUGH 215 PM EDT... AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES WEST OF LOCK HAVEN...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR GLEN UNION AND HYNER AROUND 145 PM. WIND GUSTS TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ARE POSSIBLE WITH THIS STORM. ALSO...EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
Local storm report, May 10, 2:09 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
209 PM EDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL MILL HALL 41.10N 77.49W
05/10/2007 E0.75 INCH CLINTON PA TRAINED SPOTTER
PENNY SIZE HAIL
&&
MMDLocal storm report, May 10, 2:20 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
220 PM EDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL COGAN STATION 41.31N 77.03W
05/10/2007 E1.00 INCH LYCOMING PA TRAINED SPOTTER
&&
MMDLocal storm report, May 10, 2:40 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
240 PM EDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL MILL HALL 41.10N 77.49W
05/10/2007 E0.75 INCH CLINTON PA TRAINED SPOTTER
PENNY SIZE HAIL
0214 PM HAIL LOCK HAVEN 41.14N 77.45W
05/10/2007 E0.75 INCH CLINTON PA TRAINED SPOTTER
REPORTED AT LOCK HAVEN AIRPORT
0215 PM HAIL COGAN STATION 41.31N 77.03W
05/10/2007 E1.00 INCH LYCOMING PA TRAINED SPOTTER
&&
MMDSpecial weather statement, May 10, 2:50 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 250 PM EDT THU MAY 10 2007 PAZ019-045-101945- SOUTHERN CENTRE-SOUTHERN CLINTON- 250 PM EDT THU MAY 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN CENTRE AND SOUTHERN CLINTON COUNTIES THROUGH 345 PM EDT... AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTH OF LOCK HAVEN OR NEAR REBERSBURG ...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR LOGANTON AROUND 330 PM...CARROLL AND MCCALL DAM STATE PARK AROUND 345 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 183 AND 195. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS. WIND GUSTS TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 12:55 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 65 min |
| May 10, 1:07 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 53 min |
| May 10, 1:18 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 57 min |
| May 10, 1:37 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 53 min |
| May 10, 2:12 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 93 min |
| May 10, 2:23 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin | 97 min |
| May 10, 3:08 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 37 min |
| May 10, 3:18 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Snyder | 72 min |
| May 10, 4:56 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 34 min |
| May 10, 5:08 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 37 min |
| May 10, 5:38 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 37 min |
| May 10, 5:45 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 60 min |
| May 10, 5:55 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 65 min |
| May 10, 6:59 PM EDT | Flash Flood Warning | CTP | Cumberland | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.